Posted by: Lindsey | 2011-05-30

Inactive Uterus

hi there,
have recently gotten married and we are dying to start trying for kids now.

I stopped taking my contraceptive last year May, and all was fine, a few months (5-6) before the wedding my periods were 40 - 42 days apart. my GP put me back on the pill for 3 months - this being my last.
I had my pre wedding checkup with gynae before the wedding and she said that i needed to gain weight to ovulate, which is fine, i had lost alot due to stress. She also mnetioned that I what looked like an inactive uterus, which I canot seem to get out of my head, and cannot remember what that meant, can you advise? is this giong to be a problem when I fall pregnant, or at least can I fall pregnant?

I have asked people about an inactive uterus and they say they have never heard this term used before, so I am very confused.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFertility expert

Dear Lindsey

Most probably what is meant by inactive uterus is in fact what we would term an infantile uterus. This simply indicates that the uterus is smaller than what one would have expected for someone of your age and may indicate a general lack of estrogen stimulation. The infantile uterus is often found in pre-pubertal girls and with puberty and high estrogen levels the uterus changes dimensions. In patients who are generally underweight or have a low body mass index the overall estrogen levels may be below the average and the uterus may not therefore enlarge. However, even within an infantile uterus a pregnancy is possible provided that there is a sufficient volume of healthy endometrium (lining of the womb). The fact that your periods are 40-42 days apart in the absence of the oral contraceptive implies that some form of ovulation dysfunction or hormonal imbalance and this needs to be addressed. If the condition of polycystic ovarian syndrome (PCOS) is excluded – this should be done by ultrasound scan and hormone tests, then possibility of delayed or absent ovulation should be investigated for. The problem can be easily rectified by ovulation induction drugs and this can be taken in a tablet form initially and if the response is sub-optimal one can try a combination of tablets and injections or simply a course of stimulus injections alone. This should be done under the supervision of a fertility specialist and follicle tracking or ovulation monitoring should be instituted simultaneously.

Answered by: Dr M.I. Cassim

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Sista | 2011-06-15

Dear Doc, kindly explain to me the meaning of a triangular uterus and the dangers thereof

Reply to Sista

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.